View Full Version : Rx cocktails... cheers to or toxic mess?


alyxus.add
06-12-09, 10:20 AM
Alright, I am a 24 year old female deaing with the following
a. Bipolar I (severe/rapid cycling) d/o
b. Adult ADD, anxiety + panic disorder diagnosis
c. acute insomnia and agoriphobia
d. substance abuse (past)
e. eating disorder (anorexia II --binge/purge type)
f. alter-ego (jekyl hyde syndrome)

ahhh, the list is long! This I know, but the reason I mention this is due to the etremely long and excessive amounts list of medication prescribed.... currently on
a. Lithium 450mg (I refuse to take the full amount)
b. Vyvanse 70mg
c. 2mg Xanax @ bed. 4(.25mg)pills throught day
d. n/a
e. Prozac 80mg...(this is the max out for the med but I only take 40mg--- side effect issue)
f. Pristiq (The NEW effexor) 50mg

Should I be concerned with all the interactions? I brought it up in one of my many frequent visits to my psychiatrist but he merely dismissed my concerns. BOOO!

The Lithium is dulling my creativity, the Prozac is causing laziness, and the Pristiq is well... dude; making me tired!! Having said I'm only awake during maybe 6 hours a day at most (school). The insomnia issue is no longer a problem; but how is this so??? I'm at max dosage of Vyvanse!!!!!! And since I'm a previous drug addict I dont think I can get an Rx to Dexedrine??

HELP!!!! :eek:

**ALL comments are welcome, but please limit the sarcasm and put-downs. I'm looking for suggestions not ridicule; but to each their own, I suppose. Thank you!

Alyxus

PS: no recomendations for a Labotomy!!! I know I have issues but it's not funny. My heart goes out to those who have lost the ability to use the pre-frontal cortex area of their brain (and also for those forced to use Thorazine)... how depressive.

FinallyAnswered
06-12-09, 10:55 AM
**ALL comments are welcome, but please limit the sarcasm and put-downs. I'm looking for suggestions not ridicule; but to each their own, I suppose. Thank you!

Hi alyxus and welcome.

First, let me put your fears to rest.....no one is going to be sarcastic, laugh at you, or try to ridicule you. This board is full of fantastic, concerned posters who know exactly what you're going through....and even if they don't, they're still sympathetic and understanding. :)

The only advice I can give you is to keep a daily journal for your psych. The time you went to bed, the time you wake up, and everything in between. Make sure you do it long enough so it shows definite patterns in your life. Give it to him, allow him ample time to take it in and then I would then ask him if 6 hours of semi-sedated conscious awake time a day was his desired result of your treatment regimen. It sounds to me like your quality of life has really taken a beating and that shouldn't be the goal of your treatment.

That's about all I can say at this point.

Good luck!

alyxus.add
06-12-09, 11:36 AM
Thank you for your kind words. So many, have I read, with one nasty remark after another of those with good intention/ opinion that made me a bit hesitant to post anything.
Goes to say, you have a plus one in my book! :)

anon9000
08-05-09, 02:46 PM
Take heart, as you get stabilized they'll be able to look at taking some of those away. Have you read driven to distraction? If you haven't give it a look. You'll see that sometimes mood and other problems start to fall away when you finally get proper add treatment.

Tristan2
08-17-09, 01:43 PM
The rule of thumb remains... the fewer you can take the better... but in the case that you are taking alot of meds just make sure there are no interactions... which im sure you've already got covered. I myself double check by researching the drugs when im prescribed to something new cuz even doctors are human and its possible they could prescribe u a pill that interacts badly with something u already take ESPECIALLY if you have meds from more than one doc.